Nonlinear Theory and Its Applications, IEICE
Online ISSN : 2185-4106
ISSN-L : 2185-4106
special section
Verified computation of a disc containing exactly k roots of a univariate nonlinear function
Siegfried M. RumpShin'ichi Oishi
Author information

2010 Volume 1 Issue 1 Pages 89-96


It is well known that it is an ill-posed problem to decide whether a function has a multiple root. For example, an arbitrarily small perturbation of a real polynomial may change a double real root into two distinct real or complex roots. In this paper we describe a computational method for the verified computation of a complex disc to contain exactly k roots of a univariate nonlinear function. The function may be given by some program. Computational results using INTLAB, the Matlab toolbox for reliable computing, demonstrate properties and limits of the method.

Content from these authors
© 2010 The Institute of Electronics, Information and Communication Engineers
Previous article Next article